Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 133, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 22, 2000, 4:20 PM EDT for Florence County, South Carolina. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 22, 2000, 4:20 PM EDT (20:20 UTC)
- Expired
- Jul 22, 2000, 5:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Florence County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 4:25 PM EDT | Thunderstorm Wind 60 E | Timmonsville, SC | Trees down. |
| Jul 22, 4:45 PM EDT | Thunderstorm Wind 60 E | Lake City, SC | Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 1:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2668 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
345 WUUS52 KILM 222019 SVRILM SCC041-222100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 420 PM EDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 500 PM EDT * AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER TIMMONSVILLE...OR ABOUT 11 MILES SOUTHWEST OF FLORENCE...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COWARD AT 430 PM EDT QUINBY AT 435 PM EDT CLAUSSEN AT 440 PM EDT PAMPLICO AT 445 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...SEEK SHELTER IMMEDIATELY HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. $$ .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:30 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 22, 2:30 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 230 PM EDT SAT JUL 22 2000 88D MOSAIC SHOWS CONVECTION JUST GETTING STARTED ACROSS SRN PORTION OF FCST AREA NEAR BEST MOISTURE/THETA-E CONVG. LAPS SHOWS BEST CAPE VALUES ACROSS SRN TIP OF SC W/ 2RY MAX ACROSS MY SC CWFA. MOD INSTABILITY ACROSS ALL OF CWFA. BUFKIT WBZ JUST W/IN THRESHOLD WHILE 88D VWP & MODEL TIME-HGHT XSECS SHOW SOME LO-LVL DIR SHEAR. SVR THREAT SHOULD CONTINUE FOR AWHILE. BEYOND THIS EVE MODELS AGREE ON DEEPENING TROF OVER ERN U.S. W/ PROCESSION OF MAINLY WEAK VORTS PASSING. BEST LIFT PROGGED FOR THIS EVE/SUN/MON. REASONABLE UPR DIVG THRU THE PERIOD W/ JET NEARBY BUT BEST LOOKS MON. MEANWHILE 1ST SFC TROF HUGGING CST DISSIPATES WHILE 2ND DEVELOPS OVER THE PIEDMONT & DRIFTS TO THE CST. DEEP SRLY FLOW SETTING UP WILL ALLOW AREA TO MOISTEN GREATLY W/ PWATS ABOVE 2. COMBO OF ALL THIS SHOULD ALLOW FOR SCT TO NUMEROUS RW/TRW EACH AFTN ALTHOUGH THUNDER LOOKS LESS WIDESPREAD W/ CLOUDS HOLDING OFF RAPID DESTABILIZATION. MOS TEMPS LOOK FINE W/ GOOD AGREEMENT MOST PLACES. CWF: SRLY FLOW TO SET UP AS THE CSTL TROF DISSIPATES & INLAND TROF ADVANCES. BETTER GRAD SHOWING UP IN THE MODELS TODAY W/ HINTS OF SCA IN THE AVN EVEN. WILL SPLIT THE DIFF BETWEEN ETA/AVN & KEEP BELOW CRITERIA. PRELIM CCF: ILM TT 074/085 073/084 072 056756 FLO TT 073/087 071/085 070 056656 MYR TT 074/084 074/083 072 056656 .ILM...NONE. LGE
In the hours before
Local storm report, Jul 22, 4:14 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
414 PM EDT SAT JUL 22 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM JOHNSONVILLE SC .75 INCH HAIL
07/22/00 FLORENCE
MRLocal storm report, Jul 22, 4:15 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
415 PM EDT SAT JUL 22 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM LAMAR SC WIND DAMAGE
07/22/00 DARLINGTON TREES DOWN IN LAMAR AND
OATS.
MRThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:22 PM EDT | Severe Thunderstorm Warning | ILM | Williamsburg | 23 min |
| Jul 22, 3:46 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Marion | 44 min |
| Jul 22, 3:55 PM EDT | Severe Thunderstorm Warning | ILM | Darlington | 50 min |
| Jul 22, 4:08 PM EDT | Severe Thunderstorm Warning | ILM | Dillon | 52 min |
| Jul 22, 4:49 PM EDT | Severe Thunderstorm Warning | ILM | Horry, Marion | 26 min |
| Jul 22, 5:02 PM EDT | Severe Thunderstorm Warning | ILM | Dillon | 28 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.